MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERELINK ICP EXT CABLE; CERELINK - CABLES

INTEGRA LIFESCIENCES SWITZERLAND SAR CERELINK ICP EXT CABLE; CERELINK - CABLES
Model Number 826845
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
This is 5 of 7 reports linked to mfg report number: 3013886523-2022-00161, 3013886523-2022-00162, 3013886523-2022-00163, 3014334038-2022-00072, 3013886523-2022-00240, 3013886523-2022-00241.It was reported a patient went to the operating room and had first sensor implanted successfully on (b)(6) 2022.Sensor was reading between 3-5 in operating room and -1 to 3 in post-anesthesia care unit (pacu).Cerelink was not plugged in and on the patient's bed.Patient was transported to the pediatric intensive care unit (picu).In the picu, patient¿s intracranial pressure (icp) went to -23 with a wave form, alarmed, then went to -50 with sensor/cable failure.Monitor was still unplugged from the wall.Unplugged the sensor from the monitor for 20 minutes.After 20 minutes, monitor still didn¿t work.Rested for a further 30 minutes and changed the cable.When the sensor was plugged in, it got an appropriate waveform for a second, then immediately the wave form dropped negative with sensor cable failure.Unplugged the sensor and turned everything off for an hour, replaced the cord, then plugged the monitor into the wall.Upon plugging the sensor in, it had a wave form and negative reading in the 20s.Laid the patient flat, monitor started working and picking up the intracranial pressure with appropriate readings.Then 5 minutes later, patient got up to the bathroom and monitor read -50 then sensor/cable failure.It was over an hour between patient movement and event failure.Tried the sensor again with patient laying down, with no response or waveform.Patient and physician chose to replace sensor.2nd sensor was tunneled, zeroed, and inserted on the same day ((b)(6) 2022) with no waveform and no number and no response.Third sensor was tunneled and zeroed (took sensor from bolt kit to get a different lot number from the 1st sensor) and placed successfully with appropriate waveform and readings from -2 to 2.Patient experienced headache, otherwise neurological status intact and no changes.Around 5pm on (b)(6) 2022, the bedside nurse reported that the patient got up to the bathroom and the icp went negative then gave another sensor/cable failure.The nurse unplugged and plugged in the sensor 6 times, and on the 7th got a wave form and was able to get it to work again.At night, the patient was sitting up on bed not moving with an icp of 7, when the sensor went negative again with a sensor/cable failure.The nurse unplugged the monitor for 30 minutes and then plugged it back in, which still was not working.They notified the physician that the patient was not being monitored.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.Dhr - lot 3913700, conformed to the specifications when released to stock.Failure analysis - the cable was cleaned with isopropyl alcohol 70% and visually inspected: 14 pins connector was bent.The cable was inspected for connector alignment, no defect was noted.The cable was electrically tested: no connection between the pin number 4 of the 14 pins connector and the pin 4 of the 6 pins connector.The cable was sent to the supplier for further analysis, and it was detected that : the contact of pin 4 on connector icp dl 6pf is damaged.The insert tool is inadequate.The contact was damaged when the millmax socket was inserted into connector.The contact was pulled out of the connector after several plug-in tests.The root cause for the issue reported by the customer was due to an inadequate insert tool.The contact was damaged when the min-max socket was inserted into the connector.This complaint is part of a failure mode that is being investigated under a corrective and preventive action.The root cause investigation will be captured under that action.
 
Event or Problem Description
N/a.

Brand Name
CERELINK ICP EXT CABLE
Common Device Name
CERELINK - CABLES
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14569135
Report Number3013886523-2022-00242
Device Sequence Number5901179
Product Code GWM
UDI-Device Identifier10381780520665
UDI-Public(01)10381780520665(10)3913700
Combination Product (Y/N)N
PMA/510(K) Number
K210993
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number826845
Device Catalogue Number826845
Device Lot Number19031509
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown